Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Topologically conjugate Kleinian groups


Author: Ken'ichi Ohshika
Journal: Proc. Amer. Math. Soc. 124 (1996), 739-743
MSC (1991): Primary 30F40, 57M50
DOI: https://doi.org/10.1090/S0002-9939-96-03553-8
MathSciNet review: 1346983
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two Kleinian groups $\Gamma_1$ and $\Gamma_2$ are said to be topologically conjugate when there is a homeomorphism $f:S^2 \rightarrow S^2$ such that $f \Gamma_1 f^{-1}= \Gamma_2$. It is conjectured that if two Kleinian groups $\Gamma_1$ and $\Gamma_2$ are topologically conjugate, one is a quasi-conformal deformation of the other. In this paper generalizing Minsky's result, we shall prove that this conjecture is true when $\Gamma_1$ is finitely generated and freely indecomposable, and the injectivity radii of all points of $\mathbf{H}^3/\Gamma_1$ and $\mathbf{H}^3/\Gamma_2$ are bounded below by a positive constant.


References [Enhancements On Off] (What's this?)

  • 1. F. Bonahon, Bouts des variétés hyperboliques de dimension 3, Ann. of Math. 124 (1986), 71--158. MR 88c:57013
  • 2. J. Hempel, 3-manifolds, Ann. Math. Studies 86, Princeton Univ. Press, Princeton New Jersey, (1976). MR 54:3702
  • 3. A. Marden, The geometry of finitely generated Kleinian groups, Ann. of Math., 99 (1974), 383--462. MR 50:2485
  • 4. Y. Minsky, On rigidity, limit sets, and end invariants of hyperbolic 3-manifolds, J. Amer. Math. Soc. 7 (1994), 539--588. MR 94m:57029
  • 5. K. Ohshika, Geometric behaviour of Kleinian groups on boundaries for deformation spaces, Quart. J. Math. Oxford (2), 43 (1992), 97-111. MR 93a:57018
  • 6. G. P. Scott, Compact submanifolds of 3-manifolds, J. London Math. Soc. 7 (1973), 246-250. MR 48:5080
  • 7. W. Thurston, The geometry and topology of 3-manifolds, lecture notes, Princeton Univ.
  • 8. F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. 87 (1968), 56-88. MR 36:7146

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30F40, 57M50

Retrieve articles in all journals with MSC (1991): 30F40, 57M50


Additional Information

Ken'ichi Ohshika
Affiliation: Department of Mathematics, Tokyo Institute of Technology, Oh-okayama, Meguro-ku, Tokyo 152, Japan
Email: ohshika@math.titech.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-96-03553-8
Keywords: Kleinian group, topological conjugacy
Received by editor(s): November 17, 1993
Communicated by: Ron Stern
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society